Skip to main content
Article
Resolution theorem proving in reified modal logics.
Faculty Publications
  • J. Stuart Aitken
  • Han Reichgelt
  • Nigel Shadbolt
SelectedWorks Author Profiles:

Han Reichgelt

Document Type
Article
Publication Date
1994
Date Issued
January 1994
Date Available
July 2014
Disciplines
Abstract
This paper is concerned with the application of the resolution theorem proving method to reified logics. The logical systems treated include the branching temporal logics and logics of belief based on K and its extensions. Two important problems concerning the application of the resolution rule to reified systems are identified. The first is the redundancy in the representation of truth functional relationships and the second is the axiomatic reasoning about modal structure. Both cause an unnecessary expansion in the search space. We present solutions to both problems which allow the axioms defining the reified logic to be eliminated from the database during theorem proving hence reducing the search space while retaining completeness. We describe three theorem proving methods which embody our solutions and support our analysis with empirical results.
Comments
Citation only. Full-text article is available through licensed access provided by the publisher. Published in Journal of Automated Reasoning, 12, 103-129. doi: 10.1007/BF00881845. Members of the USF System may access the full-text of the article through the authenticated link provided.
Language
en_US
Publisher
Springer
Creative Commons License
Creative Commons Attribution-Noncommercial-No Derivative Works 4.0
Citation Information
Aitken, S., Reichgelt, H., & Shadbolt, N., (1994). Resolution theorem proving in reified modal logics. Journal of Automated Reasoning, 12, 103-129. doi: 10.1007/BF00881845